# SDR 0402219926

- Difficulty date: December 27, 2004
- Submitted: December 29, 2004
- Operation: Air carrier
- Aircraft: N926NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47425
- Aircraft time: 76,538 hours, 77,367 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Contaminated
- Location: Both
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER TAKEOFF, THE FLIGHT ATTENDANT REPORTED VISIBLE SMOKE IN THE CABIN AND THE LAVATORY SMOKE DETECTORS IN ALARM.  FLIGHT DECLARED AN EMERGENCY AND RETURNED TO AN UNEVENTFUL LANDING BACK AT FLL.  NO MENTION OF COM OR APU/PACK CONFIGURATION.  PASSENGERS DEPLANED NORMALLY THROUGH MAIN CABIN DOOR AND CFR FOUND NO EVIDENCE OF FIRE.  MAINTENANCE COULD NOT FIND ANY FAULTS EXCEPT FOR A PUDDLE OF DE-ICING FLUID IN THE TAIL CONE AND EXTERIOR.  THE DE-ICE FLUID WAS CLEANED UP, BOTH WATER SEPARATORS BAGS WERE REPLACED, AND PACK BURNOUT PROCEDURES WERE COMPLIED WITH.  NO SMOKE OR SMELL PRESENT.  AIRCRAFT RETURNED TO SERVICE.
